Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Endometriosis, no periods for 3 months, abdominal pain, need to urinate frequently. Worried

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 364 Questions
Hi there
I am 43 and perimenopausal and have endometriosis. I was having periods regularly (just going a week or so longer in between them) but I haven't had a period for 3 months and have had period pains and symptons for about 2 months. The last week or so I have had severe lower left abdominal pains and in my uterus/bladder area and need to urinate frequently. I have had my urine checked and there was lots of blood in it. So he put me on anti biotics. My doc is sending me for pelvic and abdominal ultrasound scan. My appointment for that is 29 Sept. I am starting to really worry about what it is. What does it sound like to you please? Many thanks
Posted Thu, 4 Oct 2012 in Abdominal Pain
Answered by Dr. Enrique Molina 35 minutes later

Usually when you are perimenopausal, symptoms of endometriosis start to improve, and by the time you are menopausal they go away. However keep in mind that this is not the only cause of abdominal pain and that is why your doctor is checking for an abdominal and pelvic ultrasound, as other problems could be mimicking the same "endometriosis" pain that you describe (examples include but are not limited to diverticulitis, kidney stones, ovarian cysts, etc).

The fact that you had increased frequency to urinate and blood on the urine exam suggests that you had an irregular vaginal bleeding or gross hematuria (bloody urine), then I would stay calm and wait for the ultrasound appointment. It would be useful to recheck the urine test after antibiotic treatment to make sure everything has improved (the blood in the urine), and send the urine for culture as well to see if any bacteria or fungi grows.

Hope that helps, let me know if you have any further questions or concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor